Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 53, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 21, 2019, 5:22 PM CDT for 6 counties in Missouri. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2019, 5:22 PM CDT (22:22 UTC)
- Expired
- May 21, 2019, 6:00 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO, Saint Charles County, MO, Warren County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 44 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:27 PM CDT | TSTM WND DMG | Bourbon, MO | SMALL TREE SNAPPED. TIME ESTIMATED FROM RADAR. |
| May 21, 5:50 PM CDT | HAIL 0.75 | 4 Nnw Union, MO | |
| May 21, 5:58 PM CDT | TORNADO | 2 E Augusta, MO | A TORNADO DEVELOPED ABOUT 1 MILE WEST OF LABADIE IN FRANKLIN COUNTY, CAUSING SOME TREE DAMAGE AND THEN MOVED NORTH- NORTHEAST ACROSS THE MISSOURI RIVER IN ST. CHARLES COUNTY. EXTENSIVE TREE DAMAGE WAS NOTED ON SANDERS ROAD, TERRY ROAD AND COATES LN. MINOR STRU |
| May 21, 6:00 PM CDT | TSTM WND DMG | 3 Nw Gray Summit, MO | TREE LIMBS AND POWER LINES DOWN. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 331 m²/s²
- 0-3 km storm-relative helicity
- 917 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622
WUUS53 KLSX 212222
SVRLSX
MOC055-071-073-183-219-221-212300-
/O.NEW.KLSX.SV.W.0053.190521T2222Z-190521T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
522 PM CDT Tue May 21 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southwestern St. Charles County in east central Missouri...
Northeastern Crawford County in east central Missouri...
Northwestern Washington County in east central Missouri...
Franklin County in east central Missouri...
Warren County in east central Missouri...
Northeastern Gasconade County in east central Missouri...
* Until 600 PM CDT.
* At 521 PM CDT, severe thunderstorms were located along a line
extending from near Hermann to near Bourbon, moving northeast at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wentzville, Washington, Union, Warrenton, Sullivan, Pacific, St.
Clair, Wright City, Hermann, New Haven, Bourbon, Gray Summit, Villa
Ridge, Gerald, Marthasville, Truesdale, Innsbrook, New Melle,
Parkway and Rosebud.
This includes the following highways...
Interstate 44 in Missouri between exits 218 and 257.
Interstate 70 in Missouri between exits 188 and 203.
This also includes Deutschheim Historic Site, Robertsville State
Park, and Meramec State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for east central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building.
&&
LAT...LON 3806 9129 3869 9153 3871 9148 3871 9142
3875 9142 3890 9111 3887 9110 3887 9096
3889 9095 3864 9073 3820 9078
TIME...MOT...LOC 2221Z 227DEG 38KT 3873 9145 3821 9125
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BSH1 follow-up statement
219
WWUS53 KLSX 212249
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
549 PM CDT Tue May 21 2019
MOC055-073-212258-
/O.CAN.KLSX.SV.W.0053.000000T0000Z-190521T2300Z/
Crawford MO-Gasconade MO-
549 PM CDT Tue May 21 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD AND
NORTHEASTERN GASCONADE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1000 PM CDT for east central
Missouri.
LAT...LON 3814 9100 3881 9127 3890 9111 3887 9110
3887 9096 3889 9095 3864 9073 3820 9078
TIME...MOT...LOC 2248Z 270DEG 38KT 3891 9120 3839 9100
$$
MOC071-183-219-221-212300-
/O.CON.KLSX.SV.W.0053.000000T0000Z-190521T2300Z/
St. Charles MO-Washington MO-Franklin MO-Warren MO-
549 PM CDT Tue May 21 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN ST. CHARLES...NORTH CENTRAL WASHINGTON...EASTERN
FRANKLIN AND WARREN COUNTIES...
At 548 PM CDT, severe thunderstorms were located along a line
extending from near Hawk Point to near St. Clair, moving east at 45
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wentzville, Washington, Union, Warrenton, Pacific, St. Clair, Wright
City, Gray Summit, Villa Ridge, Marthasville, Truesdale, Innsbrook,
New Melle, Parkway, Augusta, Defiance, Treloar, Dutzow, Lonedell and
Foristell.
This also includes Robertsville State Park.
This includes the following highways...
Interstate 44 in Missouri between exits 239 and 257.
Interstate 70 in Missouri between exits 193 and 203.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for east central
Missouri.
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
LAT...LON 3814 9100 3881 9127 3890 9111 3887 9110
3887 9096 3889 9095 3864 9073 3820 9078
TIME...MOT...LOC 2248Z 270DEG 38KT 3891 9120 3839 9100
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 4:41 PM CDT, 41 minutes earlier.
Area forecast discussion, May 21, 4:41 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
441 PM CDT Tue May 21 2019
.SHORT TERM... (Through Late Wednesday Night)
Issued at 437 PM CDT Tue May 21 2019
Line of thunderstorms is expected to move northeast across the CWA
late this afternoon and early this evening. Atmosphere has rapidly
destabilized ahead of it as 60s and lower 70 dewpoints have surged
north into the southern CWA allowing for MLCAPES to jump into the
1000-1500+ J/kg range. This is further evidenced by the appearance
of a well developed cumulus field that is moving northward into
the CWA. Latest RAP low level convergence fields supports CAMS
simulated reflectivity which depicts the current line progressing
eastward across the CWA through the evening. Deep layer and low
layer shear supports the line producing damaging winds with
embedded tornadoes and perhaps some hail given the steep lapse
rates. In addition any discrete storms that do develop ahead of
the line will also be capable of producing all hazards.
Will continue the flash flood watch until midnight. While the line
will be progressive, it will have very heavy rainfall rates.
Therefore cannot rule out a flash flood threat given the already
wet ground over the area. This line will move east of the CWA
after midnight with dry conditions expect by 12Z.
Wednesday looks like about one of the only dry days as the there
will be no upper systems moving across the area. By Wednesday
night however, both the NAM/GFS are showing another weak shortwave
moving over the area at the some time that a front will be aligned
over Missouri and Illinois. Will go with a chance of showers and
thunderstorms as there may be some chance for a few strong storms.
Britt
.LONG TERM... (Thursday through Next Tuesday)
Issued at 437 PM CDT Tue May 21 2019
The extended part of the forecast will be highlighted by warm
temperatures and a chance of thunderstorms through the Memorial
Day weekend. The GEFS and deterministic models are in reasonable
agreement into early next week that east-west front set up
underneath quasi-zonal upper flow. This will be between a large
upper high over the southeastern CONUS and trough over the
southwest. Coverage of thunderstorms over our area will be
determined by the ultimate location of the front and how much
upper ridging will be over the CWA. For now will keep with above
normal temperatures given forecast 850mb temperatures between
15-20C and a persistent chance of thunderstorms.
Britt
&&
.AVIATION... (For the 18z TAFs through 18z Wednesday Afternoon)
Issued at 1239 PM CDT Tue May 21 2019
Line of thunderstorms over southwest Missouri and northwest
Arkansas will continue to develop and move northeast this
afternoon. These storms will move into the St. Louis area
terminals late this afternoon and early this evening with the
potential to produce wind gusts 45KTS. Otherwise, extensive MVFR
and low VFR ceilings are expected until the thunderstorms move
through during the evening hours. Then dry and VFR conditions are
expected.
SPECIFICS FOR KSTL:
MVFR ceilings are expected through this evening. A line of
thunderstorms will move through the terminal between 23-01Z this
evening with the potential for up to 45KT or greater winds and IFR
ceilings and visibilites. Once the storms move through this
evening, then dry and VFR conditions are expected after 06Z.
Britt
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch until midnight CDT tonight for Audrain MO-
Boone MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-
Gasconade MO-Iron MO-Jefferson MO-Knox MO-Lewis MO-Lincoln
MO-Madison MO-Marion MO-Moniteau MO-Monroe MO-Montgomery MO-
Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Shelby MO-Warren MO-Washington MO.
IL...Flash Flood Watch until midnight CDT tonight for Adams IL-Bond
IL-Brown IL-Calhoun IL-Clinton IL-Fayette IL-Greene IL-
Jersey IL-Macoupin IL-Madison IL-Marion IL-Monroe IL-
Montgomery IL-Pike IL-Randolph IL-Saint Clair IL-Washington
IL.
&&
WFO LSXHazardous weather outlook, May 21, 3:58 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 358 PM CDT Tue May 21 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-222100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 358 PM CDT Tue May 21 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Severe thunderstorms are likely this evening. Damaging wind is the primary threat, with isolated tornadoes and large hail also possible. A flash flood watch is in effect until midnight tonight. Locally heavy rain from last night combined with expected heavy rain from thunderstorms this evening may produce dangerous flash flooding. Major river flooding is ongoing along portions of the Illinois River. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Major river flooding is expected over the next week along the Mississippi, Missouri, and Illinois Rivers. Crests at some locations will be close to or greater than what were seen earlier this year. The chance for thunderstorms will continue from Wednesday night through Monday across parts of our area. A few strong to severe storms are possible Wednesday night into Thursday over central and northeast Missouri into west central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening across much of the area. Britt
In the hours before
Local storm report, May 21, 4:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
451 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND GST LAKE MYKEE 38.68N 92.10W
05/21/2019 M58 MPH CALLAWAY MO TRAINED SPOTTER
&&Local storm report, May 21, 5:15 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
515 PM CDT TUE MAY 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TORNADO 5 SE AUXVASSE 38.97N 91.83W
05/21/2019 CALLAWAY MO FIRE DEPT/RESCUE
FIRE STATION CALLED TO REPORT TORNADO ON THE
GROUND.
&&
MRMThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 11:33 PM CDT | Special Weather Statement | LSX | Cole, Osage | 42 min |
| May 21, 12:25 AM CDT | Special Weather Statement | LSX | Crawford, Franklin, Washington | 65 min |
| May 21, 1:32 AM CDT | Special Weather Statement | LSX | Jefferson, Saint Charles, Saint Francois, Saint Louis, City of Saint Louis | 43 min |
| May 21, 2:14 AM CDT | Special Weather Statement | LSX | Sainte Genevieve, Saint Louis, City of Saint Louis | 61 min |
| May 21, 3:40 AM CDT | Flash Flood Watch | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 20 hr |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Lewis | 3 days |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Lewis | 4 days |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Marion | 61 hr |
| May 21, 8:10 AM CDT | River Flood Warning | LSX | Monroe | 4 days |
| May 21, 10:01 AM CDT | River Flood Warning | LSX | Cole | 61 hr |
| May 21, 11:18 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 42 days |
| May 21, 11:18 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 41 days |
| May 21, 12:50 PM CDT | River Flood Warning | LSX | Crawford, Washington | 4 days |
| May 21, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Osage | 46 min |
| May 21, 4:40 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Gasconade, Montgomery, Osage | 50 min |
| May 21, 4:42 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 63 min |
| May 21, 4:48 PM CDT | Tornado Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 27 min |
| May 21, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 54 min |
| May 21, 5:12 PM CDT | Tornado Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Warren | 48 min |
| May 21, 5:34 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 26 min |
| May 21, 5:40 PM CDT | Tornado Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren | 50 min |
| May 21, 5:54 PM CDT | River Flood Warning | LSX | Cole | 41 hr |
| May 21, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 33 min |
| May 21, 5:59 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Jefferson, Madison, Reynolds and 3 more | 76 min |
| May 21, 6:19 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis | 41 min |
| May 21, 6:32 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Jefferson, Madison, Sainte Genevieve, Saint Francois, Saint Louis and 2 more | 88 min |
| May 21, 6:48 PM CDT | Tornado Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 42 min |
| May 21, 6:55 PM CDT | Tornado Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.